You are viewing iud_divas

Previous Entry | Next Entry

Did your discharge change with your iud?

After I got my Mirena, I noticed a change in my discharge, and the doc assured me it was normal. She said that the strings can change the consistency. On the beautiful cervix site, there are pictures of someone with a copper iud, and I was relieved to see that her discharge resembled mine: thick, almost grainy, and white.

How did yours change? Think about your average discharge throughout your cycle, and not during your period. I broke it down for pre-iud birth control (no hbc, pill/patch, and the Nuvaring) as well as for copper vs Mirena.
To see the results without taking the poll, go here.


oops! I forgot about volume! If you want to tell me how the volume of your discharge changed, then tell me in the comments after finding the appropriate tickybox for the consistency change.
Poll #1707613 discharge changes after insertion

If you weren't on HBC pre-iud, and got a Mirena, how did your discharge change?

It didn't
3(25.0%)
thicker/clumpier
5(41.7%)
thinner/runnier
1(8.3%)
it's dependent on my cycle
3(25.0%)
I get more yeast/BV infections now
0(0.0%)
I don't remember
0(0.0%)

If you weren't on HBC pre-iud, and got a copper iud, how did your discharge change?

It didn't
2(11.1%)
thicker/clumpier
4(22.2%)
thinner/runnier
6(33.3%)
it's dependent on my cycle
6(33.3%)
I get more yeast/BV now
0(0.0%)
I don't remember
0(0.0%)

If you were on oral HBC/patch pre-iud, and got a Mirena, how did your discharge change?

It didn't
0(0.0%)
thicker/clumpier
4(57.1%)
thinner/runnier
1(14.3%)
it's dependent on my cycle
1(14.3%)
I get more yeast/BV now
1(14.3%)
I don't remember
0(0.0%)

If you were on oral HBC/patch pre-iud, and got a copper iud, how did your discharge change?

It didn't
1(20.0%)
thicker/clumpier
3(60.0%)
thinner/runnier
0(0.0%)
it's dependent on my cycle
1(20.0%)
I get more yeast/BV now
0(0.0%)
I don't remember
0(0.0%)

If you were on Nuvaring pre-iud, and got a Mirena, how did your discharge change?

it didn't
1(33.3%)
thicker/clumpier
1(33.3%)
thinner/runnier
1(33.3%)
it's dependent on my cycle
0(0.0%)
I get more yeast/BV now
0(0.0%)
I don't remember
0(0.0%)

If you were on Nuvaring pre-iud, and got a copper iud, how did your discharge change?

it didn't
0(0.0%)
thicker/clumper
1(20.0%)
thinner/runnier
3(60.0%)
it's dependent on my cycle
1(20.0%)
I get more yeast/BV now
0(0.0%)
I don't remember
0(0.0%)

Comments

( 19 comments — Leave a comment )
reluctant_rebel
Feb. 21st, 2011 05:03 am (UTC)
I have never been on HBC and have a Paragard. It didn't seem to change the consistency at all, but the volume has definitely increased. I have no way of gauging just how much (I'm terrible with measurements) but I have taken to wearing a cloth liner every day to keep me dry and comfortable. Otherwise I'd be changing my undies every couple of hours.
reluctant_rebel
Feb. 21st, 2011 05:06 am (UTC)
And I just realized I answered the wrong # in the poll! I meant to answer the 2nd question (No HBC, have a Paragard) but accidentally answered the 1st. That's what I get for trying to think this late at night!
knittinggoddess
Feb. 21st, 2011 05:15 am (UTC)
No problem!
If you click on the giant number that is the poll title, then click on [fill out poll], you can change your answers. Or just go here.
reluctant_rebel
Feb. 21st, 2011 02:39 pm (UTC)
Thanks! I could NOT figure that out last night, but my brain was done for the day. I updated my answer :)
mari_mac1109
Feb. 21st, 2011 05:35 am (UTC)
Wah. My comment got eaten.

My volume has maybe increased a little bit with the copper IUD, but not drastically.

This may be incidental, but I produce a LOT more lubrication when aroused than I did pre-IUD. But, I had big gaps between partners so it could just be 'growing up' or approaching sex from a healthier mental place or 'clicking' better with my partners. So, there are a lot of potential causes, but the IUD is one of them.
sherinyb
Feb. 21st, 2011 06:18 am (UTC)
I wish I could answer the poll, but here's my answer:

HBC before, then Paragard - discharge the same consistency, just more of it more frequently throughout my cycle.
knittinggoddess
Feb. 21st, 2011 06:22 am (UTC)
It's not showing up for you? Try this?
sherinyb
Feb. 21st, 2011 02:18 pm (UTC)
oh I'm sorry I wasn't clear - I meant, none of the available choices applied to my situation, so I just wanted to leave the comment for anyone reading. the poll shows up for me just fine - thanks for making it!
knittinggoddess
Feb. 21st, 2011 07:11 pm (UTC)
I'd think the "hbc/patch to paragard, no change" would fit your situation. I forgot about Implanon and Depo for HBC, but I'd lump them in with the patch and oral pills. I only separated out the NuvaRing because it usually has the side effect of copious, thinner discharge. Thanks for participating!
fireaphid
Feb. 21st, 2011 11:25 am (UTC)
I've never been on HBC and have a Paragard, and I've noticed that I have more, thinner discharge mid-cycle and clumpier, grainy discharge right after my period ends. I suspect I've got a bit of a selection effect going on due to not paying much attention to my discharge before I got my IUD, especially about the discharge right after my period, because to examine it, I actually have to go "hunting" for it.
arwen_17
Feb. 21st, 2011 01:34 pm (UTC)
I was on nuvaring pre-copper IUD. Though I voted with "thinner/runnier", I don't think this is all of what happened. My discharge volume also increased, and it changed in color from completely white/clear to having a yellow tinge (which I have been assured is normal as well).
(Deleted comment)
knittinggoddess
Feb. 21st, 2011 07:12 pm (UTC)
Yellow? Odd! The person above you noticed a yellow tinge as well. I'm glad to know it's normal.
thrives
Apr. 13th, 2011 10:39 pm (UTC)
OH THANK GOD the odor has been...interesting since my insertion and I'm very glad that it's not just some wacky other thing going on (I've had BV thoughts too, but there are no symptoms of an infection!)
mommy2boox2
Feb. 21st, 2011 07:00 pm (UTC)
I wasn't sure how to answer the poll (hope I didn't screw it up!) because I have been on HBC, then ttc, then pg, then Mirena, then ParaGard. :) I like variety! So I answered it as if from no hbc to Mirena and then no hbc to ParaGard.

Mirena dried me up, and I got more of the thicker, whiter, clumpier discharge. Very similar to when I was on the pill. It's a bit hard to tell though on color as I spotted/bled every day of the two months I had it.

ParaGard has given me what I consider "normal" discharge back with the exception that it's been consistantly more yellow and there are times of the month where the globby clearish but lemon yellow is greatly increased in volume. The best I can liken it to is when I was pregnant both times, in early pregnancy when you're forming the mucus plug you put out rediculous amounts of globby mucus and then again when you lose bits of it the end of pregnancy when it reforms if pieces are lost. Around o time it's still clear ewcm, but before ParaGard it would've been tinged w/white, it's now yellow.
knittinggoddess
Feb. 21st, 2011 07:13 pm (UTC)
Your choices make sense. Thanks for your input.
syducingfate
Feb. 21st, 2011 07:50 pm (UTC)
I don't fit into your survey. I have a paragard (almost 4 years now) and wasn't on HBC before insertion, however it wasn't the type of discharge that changed for me, it was the amount. I'm far more moist at all times than I was before and can no longer go commando. It's a small price to pay, I'll admit, but it did freak me out a little at first. This might go into the TMI realm, but you did ask (LOL!), when I'm bummin around the house in sweats or pj's sans panties, I have to tend to the occasional drip. On the plus side, it's saved me a fortune in lube!
knittinggoddess
Feb. 21st, 2011 08:19 pm (UTC)
Wow, that's a huge increase. I really should have added a tickybox for volume.
sherinyb
Feb. 22nd, 2011 03:09 am (UTC)
totally my experience too!
rocstarsky
Feb. 23rd, 2011 07:56 pm (UTC)
I got a mirena and almost immediately, my discharge changed.

I will get a thick, snot-like discharge that is yellow-whiteish and it smelled different than any discharge I had ever had before, and in huge quantities for about a week before my "period" (which I no longer get yay)

I FREAKED OUT, and went to the doctor who assured me it was fine, tested me and confirmed I was fine.

It has taken a little bit for me to get used to it, but... I mostly am ;)
( 19 comments — Leave a comment )